Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 8, NWS Morristown, TN

April 25, 2010Blount County, Tennessee

NWS Morristown, TN issued this tornado warning at Apr 25, 2010, 2:04 AM EDT for Blount County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2010, 2:04 AM EDT (06:04 UTC)
Expired
Apr 25, 2010, 2:24 AM EDT
In force
20 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

County Blount County, TN

The radar

The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:15 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 659 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
659 m²/s²
0-3 km storm-relative helicity
781 m²/s²
Significant tornado parameter
0.5
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WFUS54 KMRX 250604
TORMRX
TNC009-250645-
/O.NEW.KMRX.TO.W.0008.100425T0604Z-100425T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
204 AM EDT SUN APR 25 2010

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  BLOUNT COUNTY IN EAST TENNESSEE...

* UNTIL 245 AM EDT

* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
  NORTHEAST OF MADISONVILLE. DOPPLER RADAR SHOWED THIS TORNADO MOVING
  EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  MARYVILLE...ALCOA...EAGLETON VILLAGE...CLOVER HILL...HAPPY
  VALLEY...WILDWOOD...WALLAND AND TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3574 8412 3585 8387 3585 8385 3588 8379
      3578 8372 3576 8373 3572 8371 3568 8366
      3564 8366 3563 8367 3558 8400
TIME...MOT...LOC 0604Z 253DEG 36KT 3562 8416

$$

DGS
2 follow-up statements
418 
WWUS54 KMRX 250614
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
214 AM EDT SUN APR 25 2010

TNC009-250645-
/O.CON.KMRX.TO.W.0008.000000T0000Z-100425T0645Z/
BLOUNT TN-
214 AM EDT SUN APR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR BLOUNT
COUNTY...

AT 208 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CLOVER HILL...OR 9
MILES SOUTHWEST OF MARYVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MARYVILLE...ALCOA...EAGLETON VILLAGE...HAPPY VALLEY...WILDWOOD...
  WALLAND AND TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGE. TREES HAVE BEEN BLOWN 
DOWN ACROSS PORTIONS OF MONROE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA.

&&

LAT...LON 3574 8412 3585 8387 3585 8385 3588 8379
      3578 8372 3576 8373 3572 8371 3568 8366
      3564 8366 3563 8367 3558 8400
TIME...MOT...LOC 0613Z 245DEG 39KT 3569 8403

$$

DGS
433 
WWUS54 KMRX 250624
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
224 AM EDT SUN APR 25 2010

TNC009-250633-
/O.CAN.KMRX.TO.W.0008.000000T0000Z-100425T0645Z/
BLOUNT TN-
224 AM EDT SUN APR 25 2010

...THE TORNADO WARNING FOR BLOUNT COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND RADAR NO 
LONGER INDICATES A TORNADO. THEREFORE...THE WARNING HAS BEEN 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT SUNDAY MORNING FOR
SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.

LAT...LON 3574 8412 3585 8387 3585 8385 3588 8379
      3578 8372 3576 8373 3572 8371 3568 8366
      3564 8366 3563 8367 3558 8400
TIME...MOT...LOC 0623Z 245DEG 39KT 3574 8391

$$

DGS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:41 AM EDT, 23 minutes earlier.

Area forecast discussion, Apr 25, 1:41 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
141 AM EDT SUN APR 25 2010

.AVIATION...FRONT TRACKING THROUGH THE REGION BRINGING MVFR
CONDITIONS EARLY IN THE TAF PERIOD ALONG WITH SCATTERED
THUNDERSTORMS. VFR CONDITIONS SHOULD RETURN IN THE 10-14Z TIME
FRAME. WINDS ARE ALSO EXPECTED INCREASE DURING THE SAME TIME FRAME
AS THE FRONT EXITS THE AREA.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

GH
Hazardous weather outlook, Apr 24, 8:30 AM EDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT SAT APR 24 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
830 AM EDT (730 PM CDT) SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE
TOWARDS THE TENNESSEE RIVER VALLEY THIS AFTERNOON AND EVENING...
TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS. AN OUTBREAK OF SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF NUMEROUS SUPERCELL STORMS...
IS EXPECTED TO AFFECT THE SOUTHERN APPALACHIAN REGION BY THIS
AFTERNOON AND EVENING.

VERY LARGE HAIL (AROUND THE SIZE OF A GOLF BALL)...DAMAGING WINDS IN
EXCESS OF 60 MPH...AND ISOLATED TORNADOES (SOME POSSIBLY STRONG AND
LONG-LIVED) WILL ALL BE POSSIBLE BY THIS AFTERNOON AND EVENING. IN
ADDITION...LOCALLY HEAVY RAINFALL IN A FEW AREAS MAY CREATE SOME
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE BY SUNDAY AFTERNOON
AND EVENING...WITH SOME STORMS POSSIBLY BECOMING STRONG TO SEVERE
WITH LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...AND POSSIBLY ON SUNDAY AFTERNOON.

DMG

In the hours before

Special weather statement, Apr 24, 10:03 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1003 PM EDT SAT APR 24 2010

TNZ035-036-067>069-083>085-250245-
ANDERSON TN-KNOX TN-LOUDON TN-MCMINN TN-MEIGS TN-MORGAN TN-RHEA
TN-ROANE TN-
1003 PM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR KNOX...MCMINN...MEIGS...MORGAN...
ANDERSON...RHEA...ROANE AND LOUDON COUNTIES UNTIL 1045 PM EDT...

AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DECATUR...MOVING NORTHEAST AT 75 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOUDON...KINGSTON...
LENOIR CITY...OAK RIDGE...CLINTON...KNOXVILLE...FARRAGUT...OLIVER
SPRINGS...MURRAY STORE...TEN MILE...EAGLE FURNACE...PAINT ROCK...
FAIRVIEW...PHILADELPHIA...HARRIMAN...BRADBURY...DEARMOND...KARNS...
BEARDEN AND POWELL.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DH
Special weather statement, Apr 24, 11:10 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1110 PM EDT SAT APR 24 2010

TNZ036-037-069-250345-
ANDERSON TN-KNOX TN-UNION TN-
1110 PM EDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR KNOX...UNION AND ANDERSON
COUNTIES UNTIL 1145 PM EDT...

AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF FARRAGUT...OR 9 MILES SOUTHWEST
OF KNOXVILLE...MOVING NORTHEAST AT 60 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KNOXVILLE...
MAYNARDVILLE...POWELL...LAKE FOREST...HALLS...MALONEYVILLE...
PAULETTE...MASCOT...STRAWBERRY PLAINS...LUTTRELL AND ROSE HILL.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

17
Special weather statement, Apr 25, 12:19 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1219 AM EDT SUN APR 25 2010

TNZ081>084-099-250500-
BLEDSOE TN-HAMILTON TN-MEIGS TN-RHEA TN-SEQUATCHIE TN-
1219 AM EDT SUN APR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN HAMILTON...
SEQUATCHIE...MEIGS...BLEDSOE AND RHEA COUNTIES UNTIL 100 AM
EDT/MIDNIGHT CDT/...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUNLAP...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAYTON...DECATUR...
SPRING CITY...BRAYTON...GRAYSVILLE...EVENSVILLE...OLD WASHINGTON...
PEAKLAND AND GRANDVIEW.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DGS
Local storm report, Apr 25, 12:31 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 AM EDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     JASPER                  35.06N 85.63W
04/25/2010                   MARION             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE JASPER AREA.

&&
Special weather statement, Apr 25, 12:41 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1241 AM EDT SUN APR 25 2010

TNZ081-083>085-099-100-250530-
BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-RHEA TN-SEQUATCHIE TN-
1241 AM EDT SUN APR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY...HAMILTON...
EXTREME EASTERN SEQUATCHIE...MCMINN...MEIGS AND RHEA COUNTIES UNTIL
130 AM EDT/1230 AM CDT/...

AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 10 MILES SOUTHEAST OF
DUNLAP...MOVING EAST AT 50 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAYTON...DECATUR...
ATHENS...SODDY-DAISY...CHARLESTON...ETOWAH...SHADY GROVE...SALE
CREEK...GRAYSVILLE...BIRCHWOOD...BIG SPRING...OLD WASHINGTON...
HILLSVIEW...CALHOUN...RICEVILLE...CLEAR WATER...TEN MILE...MURRAY
STORE...NIOTA AND ENGLEWOOD.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DGS
Local storm report, Apr 25, 2:01 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
201 AM EDT SUN APR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     DECATUR                 35.53N 84.79W
04/25/2010                   MEIGS              TN   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN ON COTTOWPORT RD.,
            GOODFIELD RD. AND STATE HIGHWAY 30 IN THE DECATUR AREA.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 11:31 PM EDTTornado WarningMRXBledsoe, Sequatchie29 min
Apr 25, 12:00 AM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie45 min
Apr 25, 12:16 AM EDTAreal Flood AdvisoryMRXBledsoe, Marion, Sequatchie119 min
Apr 25, 1:04 AM EDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie116 min
Apr 25, 1:10 AM EDTSevere Thunderstorm WarningMRXMcMinn, Meigs, Rhea35 min
Apr 25, 1:26 AM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe49 min
Apr 25, 1:41 AM EDTTornado WarningMRXBlount, Loudon, Monroe34 min
Apr 25, 1:55 AM EDTTornado WarningMRXMonroe, Polk35 min
Apr 25, 3:07 AM EDTAreal Flood AdvisoryMRXPolk113 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.